Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 40, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 15, 2018, 7:30 PM CDT for Dickens County, Floyd County, Motley County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 7:30 PM CDT (00:30 UTC)
- Expired
- May 15, 2018, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dickens County, TX, Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 90 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:52 PM CDT | HAIL 0.75 | Roaring Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted.
110
WUUS54 KLUB 160030
SVRLUB
TXC125-153-345-160115-
/O.NEW.KLUB.SV.W.0040.180516T0030Z-180516T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
730 PM CDT TUE MAY 15 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
North central Dickens County in northwestern Texas...
East central Floyd County in northwestern Texas...
Southwestern Motley County in northwestern Texas...
* Until 815 PM CDT
* At 729 PM CDT, a severe thunderstorm was located 9 miles southeast
of Dougherty, or 10 miles southwest of Matador, moving northeast at
15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Matador, Dougherty and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3377 10095 3392 10113 3425 10091 3391 10053
TIME...MOT...LOC 0029Z 233DEG 15KT 3389 10094
HAIL...1.00IN
WIND...70MPH
$$
JORDAN3 follow-up statements
537
WWUS54 KLUB 160044 RRA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
744 PM CDT TUE MAY 15 2018
TXC125-153-345-160115-
/O.CON.KLUB.SV.W.0040.000000T0000Z-180516T0115Z/
Dickens TX-Floyd TX-Motley TX-
744 PM CDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL DICKENS...EAST CENTRAL FLOYD AND SOUTHWESTERN
MOTLEY COUNTIES...
At 744 PM CDT, a severe thunderstorm was located 2 miles southwest
of Roaring Springs, or 9 miles south of Matador, moving northeast at
15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Matador, Dougherty and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3377 10095 3392 10113 3425 10091 3391 10053
TIME...MOT...LOC 0044Z 232DEG 14KT 3388 10087
HAIL...1.00IN
WIND...70MPH
$$
JORDAN841
WWUS54 KLUB 160055
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
755 PM CDT TUE MAY 15 2018
TXC125-153-160105-
/O.CAN.KLUB.SV.W.0040.000000T0000Z-180516T0115Z/
Dickens TX-Floyd TX-
755 PM CDT TUE MAY 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DICKENS AND EAST
CENTRAL FLOYD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. Other
severe thunderstorms continue across the northern Floyd County.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northwestern Texas.
LAT...LON 3391 10053 3384 10076 3383 10088 3393 10104
3405 10104 3425 10091
TIME...MOT...LOC 0055Z 233DEG 15KT 3391 10083
$$
TXC345-160115-
/O.CON.KLUB.SV.W.0040.000000T0000Z-180516T0115Z/
Motley TX-
755 PM CDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN MOTLEY COUNTY...
At 755 PM CDT, a severe thunderstorm was located 7 miles south of
Matador, moving northeast at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Matador and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3391 10053 3384 10076 3383 10088 3393 10104
3405 10104 3425 10091
TIME...MOT...LOC 0055Z 233DEG 15KT 3391 10083
HAIL...1.00IN
WIND...70MPH
$$
JORDAN543
WWUS54 KLUB 160108
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
808 PM CDT TUE MAY 15 2018
TXC345-160115-
/O.CON.KLUB.SV.W.0040.000000T0000Z-180516T0115Z/
Motley TX-
808 PM CDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN MOTLEY COUNTY...
At 808 PM CDT, a severe thunderstorm was located 8 miles southeast of
Matador, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Matador and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3391 10053 3384 10076 3383 10088 3401 10092
3409 10073
TIME...MOT...LOC 0108Z 255DEG 25KT 3393 10071
HAIL...1.00IN
WIND...70MPH
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:34 PM CDT, 56 minutes earlier.
Area forecast discussion, May 15, 6:34 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 634 PM CDT Tue May 15 2018 .AVIATION... Thunderstorms vicinity KLBB to KPVW very early in the TAF period will push eastward while a thunderstorm complex will move eastward out of northeastern NM and head toward KCDS by late evening. Will run with a brief TEMPO group at each terminal in first six hours of the forecast period. Otherwise VFR conditions expected through the period. && .PREV DISCUSSION... /issued 338 PM CDT Tue May 15 2018/ DISCUSSION... The front/outflow has pushed even farther south than previous indications and has taken the focus for convective initiation farther south into the northern Permian Basin. North of the boundary, the airmass across our forecast area has become quite conditionally unstable, with MLCAPES running about 1500 to 3000 J/kg, the max in buoyancy located in the eastern South Plains and western Rolling Plains. We also have an interesting situation aloft, with a jet max moving into southwest Texas, and another advancing into north-central New Mexico. So far, it appears that our forecast area may be situated under subtle subsidence between these two jets, although the subsidence may be replaced by weak ascent by evening as the shortwave to our west edges closer. The upshot is that there is still some t-storm potential across much of the forecast area this afternoon and evening. The cap has pretty much eroded across the South Plains and we'll watch for any left-moving storms coming in from the Permian Basin and/or additional development possible along outflows or possibly retreating boundary across the western or southern South Plains. Additionally, t-storms developing along the higher terrain in northern NM are expected to organize and propagate eastward, then turning southeast into the strengthening LLJ this evening. There is a good chance that this activity may clip our northern and northeast counties this evening. On Wednesday, east-southeast low-level flow should keep the dryline backed up near the state line through the day. Shortwave ridging will be approaching from the west, but it appears that modest northwest flow immediately downstream of the ridge will provide some lift across the area and give us another chance at afternoon and evening t-storms. Heights will rise on Thursday as the shortwave ridge traverses the region but low-level southeast flow should maintain moisture levels and the ridge axis is progged to be east of the forecast area by late afternoon or early evening which will bring us another window of t-storm development. Southwesterly flow aloft amplifies on Friday as the next upper- level system moves across the Great Basin. Strong heating may prove sufficient to break the cap late in the day, similar to Thursday except there may be a stronger shortwave approaching by peak heating - bringing greater lift and shear. it is still uncertain how far east the dryline will go Friday, but it may slide farther east given the stronger wind fields aloft. With upper troughiness lingering to our west this weekend, this should maintain the chance of t-storms Saturday and Sunday. Additionally, a cold front may move into the area and provide a focus for storms. In fact, on their recent 0 and 12 UTC runs, both the GFS and ECMWF show quite a bit of QPF across the region late Sunday/Sunday night as the upper trough lifts northeast over the region. Of course the progression/location of the front may play a decisive role in where the best rain chances develop. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 15, 11:36 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1136 AM CDT Tue May 15 2018 TXZ021>044-160445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1136 AM CDT Tue May 15 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Severe storms are expected to develop this afternoon and evening, primarily from the South Plains into the Rolling Plains. Additional severe thunderstorms are possible farther north later this evening and could affect the southern Panhandle. In addition to heavy rain and localized flooding, the strongest of storms could produce wind gusts to 80 mph and hail as large as baseballs. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An unsettled weather pattern will continue through early next week with daily chances for strong and severe thunderstorm development. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 15, 6:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 12 SSE COTTON CENTER 33.84N 101.92W
05/15/2018 E1.75 INCH HALE TX NWS EMPLOYEE
INTERSECTION OF 597 & 179 ON COUNTY LINES OF HALE AND
LUBBOCK
&&
EVENT NUMBER LUB1800074
JGDLocal storm report, May 15, 6:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
652 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL ABERNATHY 33.83N 101.84W
05/15/2018 E0.88 INCH HALE TX LAW ENFORCEMENT
COVERING I-27
&&
EVENT NUMBER LUB1800075
JGDLocal storm report, May 15, 6:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
656 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 8 NNW SHALLOWATER 33.79N 102.04W
05/15/2018 M1.50 INCH LUBBOCK TX SOCIAL MEDIA
NORTH FM 179 AT CR 5200 IN NW LUBBOCK COUNTY
&&
EVENT NUMBER LUB1800076
JGDLocal storm report, May 15, 6:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 2 S ABERNATHY 33.80N 101.84W
05/15/2018 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1800077
JGDLocal storm report, May 15, 7:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 3 SE CALDWELL 33.74N 101.92W
05/15/2018 M1.00 INCH LUBBOCK TX SOCIAL MEDIA
&&
EVENT NUMBER LUB1800078
JGDLocal storm report, May 15, 7:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
727 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NE FRIONA 34.65N 102.69W
05/15/2018 M58 MPH PARMER TX MESONET
&&
EVENT NUMBER LUB1800079
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 42 min |
| May 15, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 62 min |
| May 15, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Parmer, Swisher | 35 min |
| May 15, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 31 min |
| May 15, 8:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Parmer, Swisher | 43 min |
| May 15, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 46 min |
| May 15, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 45 min |
| May 15, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 38 min |
| May 15, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Hale, Hall and 2 more | 48 min |
| May 15, 10:06 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Dickens, Floyd, Hall, King and 1 more | 39 min |
| May 15, 10:44 PM CDT | Special Weather Statement | LUB | Cottle, King | 31 min |
| May 16, 6:13 AM CDT | Special Weather Statement | LUB | Briscoe, Swisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.